|Time to change meds?
Aug 29, 2002
Dr. Boyle, I'd like your opinion please. 09/01 Vl 350K Cd4 4 HBV. ALT AST normal. Started 1st treatment Trizivir and Viracept. Vl <50 by week 24 Cd4 10 ALT AST still normal. Week 48 VL 114. Week 50 Vl 344. I have never been late or missed a single dose. Ever.
Plan was to drop viracept after <50 for 6 months. I wanted to add viread for my HBV. Now its a no go. ID doc wants to monitor at week 56 and try to get geno if high enough. We were toyingwith two other options, stopping meds and getting geno in three weeks or complete change. I was reluctant to stop because low cd4 and high VL at start. He is reluctant to start a NNRTI with a suspect Nuke backbone.
How do you see my options. Thanks
Response from Dr. Boyle
That's a tough one. I would recheck your viral load again. If stable or lower, I might consider keeping you on the regimen if you're tolerating it well, your T cells are rising and you're otherwise stable. However, I would have a low threshold for intensifying or changing your therapy AND, if I continued therapy I would monitor you very carefully (at the least checking VL every 2 months) since I would not want a break out failure to lead to significant resistance. Viread (tenofovir) might be a good one to intensify with since you have active HBV (whcih Viread is effective against), resistance has been shown to develop slowly to this drug even in the presence of some viremia (which you have), and your problem at this point is likely to be (at least in part) M184V which actually sensitizes the virus to Viread. I agree with not adding an NNRTI on, but you might consider an NNRTI regimen with 2 new nucleoside analogues (for example Zerit (stavudine) and Viread (tenofovir)), since you are unlikely to have signficant TAMS at this point.
New BMS Drug
Epivir 300mg Once a Day
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.